Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 75, NWS Springfield, MO

May 13, 2020Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at May 13, 2020, 3:19 PM CDT for Shannon County, Missouri. It took effect at May 13, 2020, 8:00 PM CDT. It was in force for 115 min.

The area

The outline as issued.

The facts

Issued
May 13, 2020, 3:19 PM CDT (20:19 UTC)
In effect from
May 13, 2020, 8:00 PM CDT
Expired
May 13, 2020, 9:55 PM CDT
In force
115 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7).

Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

441 
WGUS43 KSGF 132019
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
319 PM CDT Wed May 13 2020



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC203-140700-
/O.NEW.KSGF.FL.W.0075.200514T0100Z-200514T0700Z/
/ALYM7.1.ER.200514T0100Z.200514T0100Z.200514T0100Z.NO/
319 PM CDT Wed May 13 2020

...For the Jacks Fork at Alley Spring...
* At  2:30 PM Wednesday The stage was 4.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Jacks Fork River Basin
  Alley Spring      9   4.4 Wed 02 PM   6.1   4.0   3.9


&&


LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154

 

$$
2 follow-up statements
331 
WGUS83 KSGF 140225
FLSSGF
Flood Statement
National Weather Service Springfield MO
925 PM CDT Wed May 13 2020

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-141000-
/O.EXT.KSGF.FL.W.0075.000000T0000Z-200514T1000Z/
/ALYM7.1.ER.200514T0400Z.200514T0400Z.200514T0400Z.NO/
925 PM CDT Wed May 13 2020

...For the Jacks Fork at Alley Spring...
* At 8:30 PM Wednesday The stage was 7.8 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tonight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Alley Spring      9   7.8 Wed 08 PM   6.1   4.0   3.8


&&


LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154

 

$$
571 
WGUS83 KSGF 140255
FLSSGF
Flood Statement
National Weather Service Springfield MO
955 PM CDT Wed May 13 2020


 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-140325-
/O.CAN.KSGF.FL.W.0075.000000T0000Z-200514T1000Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 PM CDT Wed May 13 2020

The Flood Warning has been cancelled for: 
 The Jacks Fork at Alley Spring.
* At 9:30 PM Wednesday The stage was 8.0 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river is cresting now at 8.0 feet. The 
  river will then fall
* Impact...At 8.0 feet...Water begins to impact the 600, 800 and 900 
  loop sites of Alley Spring Campground one quarter mile upstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Alley Spring      9   8.0 Wed 09 PM   6.1   4.0   3.9


&&


LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 12:42 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 13, 12:42 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1242 PM CDT Wed May 13 2020

.SHORT TERM...(Today and tonight)
Issued at 232 AM CDT Wed May 13 2020

A few light showers/isolated thunderstorms are occuring along the
MO/AR border attm. Short term guidance is handling this
reasonably well and will maintain higher pops over far southern MO
in the near term. A weak disturbance over KS will shift east into
our western counties by late this morning. With increased
elevated lapse rates/mucape values 500-1000 j/kg by noon, some
scattered thunderstorms may be possible. With sfc temperatures
expected to reach well up into the 60s to near 70, some sfc based
convection is a concern, but capping for sfc based convection
looks to be in place. Some (elevated) updrafts may be capable of
hail, but storm coverage looks to be limited.

Regarding the flood watch: Plan to cancel early. Minor flooding is
occuring in some areas, but additional rain today looks to be
spotty and should not significantly affect the overall flooding
risk in the near term.

A warm front looks to move northward becoming positioned from
northern KS into IA tonight. Some convection is expected to
develop north of the area tonight, but this far south into our
area the warm sector looks capped. Temperatures look to be quite
a bit warmer tonight (Wed night) versus previous nights (and even
days!).

.LONG TERM...(Thursday through Tuesday)
Issued at 232 AM CDT Wed May 13 2020

Overview: Looks like an active period to start with some severe
storm and flooding potential, but some quiet weather hopefully
looks to be on the horizon by Monday.

Thursday: Shortwave upper level ridging expected to be in place
Wed night will shift east as a subtle disturbance moves from the
central Plains into the Corn Belt and lower MO River Vly by Thu
night. A sfc front, and/or convective outflow boundaries to our
north will shift south into central MO by late in the day Thu and
Thu night. MLCAPE values off global models run about 2000 j/kg by
late afternoon with deep layer 0-6km shear expected to be 25-30kts
over the northern cwfa (weaker shear as you go south) to support
some possible storm organization. Wind/hail look to be the main
risks.

The front looks to stall somewhere near or over the area by Thu
night. With PWATS expected to close to 1.3-1.4 inches (95th+
percentile values for this time of year), we could see some heavy
rain producing convection. Convection won't necessarily be
widespread and organized by this time, but heavy rain and
flooding potential does exist where storms can persist and will
hit this in our HWO.

Friday-Weekend: With the diffuse frontal boundary and a very
moist atmosphere expected to be in place, subtle disturbances will
easily touch off showers/tstms with heavy rain possible. Guidance
has been persistent in developing an upper level cutoff low over
TX by the weekend and lifting it into AR while another shortwave
also moves from the Plains to the Great Lakes by late Sunday. This
northern system is expected to push a sfc cold front through the
area late Sunday to hopefully bring some drier air into the area.
The southern U.S. cutoff low looks to remain just off to our south
but bears watching.

Monday-Tuesday: Looks quiet. Can't rule out some showers as sfc
high pressure shifts off to the east, but right now we have
minimal rain chances in the forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1234 PM CDT Wed May 13 2020

IFR ceilings will give way to MVFR ceilings later this afternoon
as an area of light rain moves through the region. By 00z,
JLN/SGF/BBG should all be in VFR as the rain lifts out of
southwest Missouri. Still, mid-to-high level cloudiness will
persist with a frontal system drawing nearer.

Surface winds will blow from south to north during this TAF
period with sustained speeds between 10 and 15 kts. There could be
some low-level wind shear overnight for the SGF/JLN/BBG terminals
as a modest low-level jet noses into the Four States region.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Albano
Hazardous weather outlook, May 13, 10:58 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1058 AM CDT Wed May 13 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141600-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1058 AM CDT Wed May 13 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

Patchy dense fog will persist until noon down along the
Missouri/Arkansas state line, particularly in the Branson area were
visibility will remain below one mile. This fog will then mix out of
the region by early afternoon.

A complex of showers and thunderstorms will move out of eastern
Kansas late this morning and into western Missouri by afternoon.
Storms will likely produce cloud-to-ground lightning, and some
large hail to the size of quarters cannot be ruled out in areas
west of Highway 65 through late afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will move into the outlook area late Thursday
afternoon and evening. A few severe storms will be possible with
large hail and and damaging straight line winds the main risks.
The front will likely stall over the area with heavy rain and
flash flooding possible.

Scattered storms will then be possible at times Friday and into
this weekend with the stalled front. There could be the potential
for flooding for locations that are affected by multiple rounds
of storms.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will not be needed later today or tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Albano

In the hours before

Local storm report, May 13, 10:54 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CDT WED MAY 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     FLOOD            2 E AVA                 36.96N 92.62W
05/13/2020                   DOUGLAS            MO   AMATEUR RADIO

            HUNTER CREEK WAS FLOODING A SECTION OF
            HIGHWAY FF EAST OF AVA.

&&

DC
Local storm report, May 13, 10:56 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT WED MAY 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FLOOD            4 WNW AVA               36.97N 92.73W
05/13/2020                   DOUGLAS            MO   AMATEUR RADIO

            COWSKIN CREEK WAS FLOODING A SECTION OF
            HIGHWAY Y WEST OF AVA.

&&

DC
Local storm report, May 13, 11:02 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT WED MAY 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     FLOOD            3 SW POTTERSVILLE       36.67N 92.06W
05/13/2020                   HOWELL             MO   DEPT OF HIGHWAYS

            A SECTION OF HIGHWAY K WAS FLOODED BY A
            SMALL TRIBUTARY.

&&

DC
Local storm report, May 13, 2:01 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED MAY 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FLOOD            4 NNW BRUSHYKNOB        37.01N 92.52W
05/13/2020                   DOUGLAS            MO   DEPT OF HIGHWAYS

            BRYANT CREEK WAS FLOODING A SECTION OF
            HIGHWAY U NORTHEAST OF AVA.

&&

DC
Local storm report, May 13, 2:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 PM CDT WED MAY 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLOOD            2 E ROCKBRIDGE          36.78N 92.37W
05/13/2020                   OZARK              MO   DEPT OF HIGHWAYS

            BRYANT CREEK WAS FLOODING A SECTION OF
            HIGHWAY 95.

&&

DC

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:01 PM CDTAreal Flood AdvisorySGFBarry, Christian, Lawrence, Stone15 hr
May 13, 12:58 PM CDTAreal Flood WarningSGFBarton, Jasper, Vernon18 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.